Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS New York, NY

September 6, 2014Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Sep 6, 2014, 3:36 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2014, 3:36 PM EDT (19:36 UTC)
Expired
Sep 6, 2014, 4:15 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 44 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:48 PM EDTTSTM WND DMGFairfield, CTNUMEROUS TREES REPORTED DOWN BY POLICE DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS51 KOKX 061936
SVROKX
CTC001-062015-
/O.NEW.KOKX.SV.W.0066.140906T1936Z-140906T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR WILTON...MOVING EAST AT 30
  MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WESTPORT...STRATFORD...FAIRFIELD AND BRIDGEPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE 
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

&&

LAT...LON 4122 7311 4120 7311 4118 7312 4117 7311
      4114 7311 4116 7320 4114 7321 4114 7323
      4111 7326 4112 7330 4110 7334 4111 7344
      4123 7339
TIME...MOT...LOC 1935Z 275DEG 17KT 4115 7338

$$

FORECASTER: JCP
2 follow-up statements
730 
WWUS51 KOKX 061951
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT SAT SEP 6 2014

CTC001-062015-
/O.CON.KOKX.SV.W.0066.000000T0000Z-140906T2015Z/
FAIRFIELD CT-
351 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR FAIRFIELD COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FAIRFIELD...OR 6 MILES SOUTHWEST OF BRIDGEPORT...MOVING 
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRATFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4122 7311 4118 7312 4117 7311 4114 7311
      4116 7320 4114 7321 4114 7323 4111 7326
      4112 7328 4112 7333 4122 7334
TIME...MOT...LOC 1949Z 275DEG 17KT 4114 7329

$$

JCP
798 
WWUS51 KOKX 062007
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SAT SEP 6 2014

CTC001-062017-
/O.EXP.KOKX.SV.W.0066.000000T0000Z-140906T2015Z/
FAIRFIELD CT-
407 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT 415 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT 
OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4122 7311 4118 7312 4117 7311 4114 7311
      4116 7320 4114 7321 4114 7323 4111 7326
      4112 7328 4112 7333 4122 7334
TIME...MOT...LOC 2007Z 275DEG 17KT 4113 7318

$$

JCP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:00 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 6, 2:00 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
200 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT FROM THE EASTERN GREAT LAKES WILL PASS THROUGH THIS
EVENING...FOLLOWED BY HIGH PRESSURE FOR SUNDAY. THE HIGH WILL
SHIFT TO THE NORTH AND BUILD INTO THE CANADIAN MARITIMES
FROM SUNDAY NIGHT INTO TUESDAY. LOW PRESSURE WILL APPROACH FROM THE
SOUTH ON TUESDAY...THEN MOVE FARTHER OUT TO SEA TUESDAY NIGHT
INTO WEDNESDAY. WEAK HIGH PRESSURE WILL THEN RETURN WEDNESDAY.
LOW PRESSURE WILL APPROACH WEDNESDAY NIGHT THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM FOR THE ENTIRE CWA.
NORMALLY WOULD EXCLUDE SUFFOLK COUNTY...WITH WITH A VERY MOIST AIR
MASS IN PLACE AND WESTERLY FLOW ALOFT...TSTMS THAT HAVE A
TRAJECTORY FROM NYC OR A SHORT TRAJECTORY OVER LONG ISLAND SOUND
COULD VERY WELL SURVIVE AS THE MOVE ACROSS LONG ISLAND. SCT TSTMS
HAVE DEVELOPED IN NW NJ AND THE LOWER HUDSON VALLEY...AND SHOULD
SPREAD E TOWARD NYC METRO...NE NJ AND SW CT LATER THIS
AFTERNOON...THEN INTO LONG ISLAND AND ERN CT TOWARD EVENING.

FROM PREV DISCUSSION...INSTABILITY IS HIGH IN THIS AREA AND
JUST TO THE EAST ACROSS NJ...WITH SBCAPE 3000-3500 J/KG...AND
MLCAPE 2000-2500 J/KG. WEAK AXIS OF 850-250 MB DIFFERENTIAL
DIVERGENCE OVER CENTRAL PA SHOULD PROVIDE FORCING FOR AN INITIAL
ROUND OF TSTM DEVELOPMENT EARLY THIS AFTERNOON...SPREADING
GRADUALLY E ACROSS THE LOWER HUDSON VALLEY TOWARD NE NJ AND NYC
METRO THROUGH THE AFTERNOON. EFFECTIVE BULK SHEAR IS
MARGINAL...ONLY ABOUT 25 KT...BUT MAGNITUDE OF INSTABILITY ALONG
WITH DCAPE ABOUT 800 J/KG SHOULD BE ENOUGH FOR STRONGER PULSE
STORMS OR SMALL BOWING SEGMENTS TO BECOME CAPABLE OF PRODUCING
DAMAGING WINDS. HEAVY RAIN ALSO POSSIBLE...ESPECIALLY WHERE STORMS
CAN ORGANIZE INTO LINE SEGMENTS NEARLY PARALLEL WITH WESTERLY FLOW
ALOFT AND BEGIN TRAINING.

LIFE GUARDS REPORT A MODERATE RIP CURRENT RISK AT THE OCEAN
BEACHES AS FCST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
ANOTHER ROUND OF SHOWERS/TSTMS CAPABLE OF PRODUCING SEVERE WX
SHOULD ACCOMPANY THE COLD FRONT...SPREADING SE FROM THE LOWER
HUDSON VALLEY INTO NYC METRO AND SW CT FROM ABOUT 6-9 PM...THEN
WEAKENING AS IT MOVES EAST ACROSS ERN CT/LONG ISLAND LATER IN THE
EVENING. THE COLD FRONT SHOULD PUSH TO THE SE THEREAFTER...WITH MORE
OF A NORTHERLY FLOW TAKING SHAPE...ALLOWING A DRIER AND COOLER
AIR MASS TO MOVE IN. INTERIOR REGIONS WILL HAVE VERY LIGHT WINDS
AND WITH THE COOLER TEMPERATURES ADVECTING IN...PATCHY FOG WILL
DEVELOP LATE AT NIGHT INTO THE EARLY MORNING ESPECIALLY IN THOSE
AREAS THAT RECEIVED RAIN EARLIER.

SUNDAY INTO MONDAY...FAIR AND DRY WEATHER EXPECTED. HUMIDITY LEVELS
WILL BE REMARKABLY COOLER WITH A NORTHEASTERLY FETCH DEVELOPING AND
A LOWERING TREND IN THE DEWPOINTS AS HIGH PRESSURE SETTLES NORTH
OF THE REGION. TEMPERATURES WILL BE QUITE A BIT COOLER AS
WELL...MID 70S TO NEAR 80 SUNDAY AND LOW TO UPPER 70S MONDAY. THESE
VALUES WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.

MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE SHIFTS INTO THE CANADIAN
MARITIMES. WITH AN EXTENDED PERIOD OF EASTERLY FLOW AND NEAR HIGH
TIDES...COASTAL WATER LEVELS WILL NEED TO BE MONITORED. SEE
TIDES/COASTAL FLOODING SECTION FOR MORE DETAILS. IN TERMS OF
WEATHER...THE RETREATING HIGH WILL GIVE WAY TO LOW PRESSURE FROM THE
SOUTH...ALBEIT WEAK LOW PRESSURE. THE CHANCES FOR RAIN WILL INCREASE
FROM SOUTH TO NORTH. THERE IS UNCERTAINTY IN THE TIMING AND
LOCATION OF THE LOW WITH DIFFERENCES BETWEEN THE
GFS...ECMWF...NAM...AND CMC WITH THESE PARAMETERS. SO IN
SUBSEQUENT FORECASTS...6-12 HOUR SHIFTS OF THE CHANCES OF RAIN
WILL BE POSSIBLE WITH THE POPS FOR RAIN INCREASING OR DECREASING
POTENTIALLY AS WELL DEPENDING ON THE LOW TRACK.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
CHANCES FOR RAIN SLOWLY DECREASE TUESDAY NIGHT IN RESPONSE TO
DEPARTING LOW PRESSURE OFFSHORE.

WEDNESDAY THROUGH EARLY FRIDAY...SHOWS AN INTENSIFYING LOW MOVING NE
ACROSS THE GREAT LAKES WITH ITS TRAILING COLD FRONT APPROACHING
BRINGING A ROUND OF SHOWERS AND TSTMS...ESPECIALLY LATE THURSDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
***HIGH IMPACT AVIATION WEATHER DAY FOR NY METRO EXPECTED THIS
 AFTERNOON AND EVENING***

GENERALLY VFR CONDITIONS ACROSS THE REGION...EXCEPT ACROSS THE
SOUTH SHORE OF LONG ISLAND WHERE SOME IFR OR LESS STRATUS HAS
DEVELOPED. THESE CIGS MAY REMAIN AT KISP LONGER THAN FORECAST AND
WILL NEED TO KEEP AN EYE ON THIS.

OTHERWISE...AN APPROACHING COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS ACROSS THE CWA THROUGH MIDNIGHT. ANY THUNDERSTORMS
THAT DEVELOP AND MOVE ACROSS THE TERMINALS MAY RESULT IN SUB-VFR
CONDITIONS WITH HEAVY RAIN AND GUSTY WIND.

SOUTH TO SOUTHWEST WINDS BETWEEN 8-12 KT WITH OCCASIONAL GUSTS TO 20 KT
ARE EXPECTED THIS AFTERNOON AND EVENING. AS THE FRONT MOVES ACROSS
THE AREA..WINDS WILL VEER TO THE WEST...THEN NORTHWEST AND
EVENTUALLY NORTHERLY.

SOME LINGERING SHOWERS POSSIBLE AFTER MIDNIGHT BEHIND DEPARTING
COLD FRONT...THEN DRY WEATHER WITH VFR CONDITIONS ARE EXPECTED
SUNDAY.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUN-MON...VFR.
.MON NGT...MVFR CIG POSSIBLE. E WINDS G20KT.
.TUE...VFR. E-NE WINDS G15-20KT.
.WED...MVFR CIG POSSIBLE.
.THU...CHANCE OF SUB-VFR IN SHOWERS.

&&

.MARINE...
SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM. A COLD FRONT WILL
APPROACH THE WATERS LATER TODAY..AND MOVE ACROSS THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL IMPACT AREA WATERS LATE THIS
AFTERNOON AND THROUGH TONIGHT. HIGH PRES THEN BUILDS INTO THE
REGION FOR THE START OF THE NEW WEEK BEFORE MOVING OFFSHORE.

MONDAY THROUGH EARLY WEDNESDAY....PREPARE FOR AN EXTENDED PERIOD OF
SMALL CRAFT ADVISORY CONDITIONS WITH EAST WINDS OF 15 TO 25 KT AND
ATLANTIC OCEAN WINDS INCREASING TO 20 TO 25 KT. UNDER A FULL
MOON...THE POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING WILL BE
INCREASING.

WINDS AND SEAS ARE FORECAST TO SUBSIDE LATER WEDNESDAY AS LOW
PRESSURE MOVES FURTHER OFFSHORE.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS WOULD RESULT IN
LOCALIZED FLOODING OF URBAN/POOR DRAINAGE AND OTHER LOW LYING AREAS
AND SMALL STREAMS. THE HIGHER ANTICIPATED STORM MOTION IS EXPECTED
TO KEEP FLOODING A LESSER THREAT IN TERMS OF AREAL COVERAGE.

MONDAY NIGHT THROUGH TUESDAY NIGHT...THERE IS A LOW CHANCE OF
HEAVY RAIN OF 1 TO 2 INCHES DEPENDING ON THE COASTAL LOW TRACK AND
INTENSITY.

THURSDAY AND THURSDAY NIGHT...THERE IS A LOW CHANCE OF HEAVY RAIN
AROUND 1 INCH AS A COLD FRONT APPROACHES.

&&

.TIDES/COASTAL FLOODING...
FOR EARLY IN THE WORK WEEK...POTENTIAL FOR WIDESPREAD MINOR
COASTAL FLOODING WILL INCREASE UNDER A FULL MOON WITH HIGH
ASTRONOMICAL TIDES AND AN INCREASINGLY LONG DEVELOPING EAST FETCH
ACROSS THE WESTERN ATLANTIC OCEAN AND LONG ISLAND SOUND...MAKING
ALL COASTAL AREAS VULNERABLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GC/JM
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN/JM
LONG TERM...GC
AVIATION...BC
MARINE...GC/MPS
HYDROLOGY...GC/JM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 6, 1:36 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT SAT SEP 6 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
136 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
136 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 6, 12:52 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1252 PM EDT SAT SEP 6 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
070400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1252 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

A COLD FRONT APPROACHING FROM THE WEST WILL ACT ON THE VERY
WARM...HUMID AND UNSTABLE AIR MASS IN PLACE TO PRODUCE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE ACTIVITY LOOKS TO COME IN TWO ROUNDS...THE FIRST WELL
AHEAD OF THE FRONT THIS AFTERNOON...AND THE SECOND JUST AHEAD OF
THE COLD FRONT DURING THE LATE DAY AND EVENING HOURS.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...
HEAVY RAIN...AND FREQUENT COULD TO GROUND LIGHTNING.

IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING...KEEP AN EYE
TO THE SKY FOR THREATENING WEATHER...AND STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR
FURTHER DETAILS AND UPDATES...INCLUDING POSSIBLE WATCHES OR
WARNINGS. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GOODMAN
Special weather statement, Sep 6, 12:53 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1253 PM EDT SAT SEP 6 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
070400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1253 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

A COLD FRONT APPROACHING FROM THE WEST WILL ACT ON THE VERY
WARM...HUMID AND UNSTABLE AIR MASS IN PLACE TO PRODUCE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE ACTIVITY LOOKS TO COME IN TWO ROUNDS...THE FIRST WELL
AHEAD OF THE FRONT THIS AFTERNOON...AND THE SECOND JUST AHEAD OF
THE COLD FRONT DURING THE LATE DAY AND EVENING HOURS.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...
HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING...KEEP AN EYE
TO THE SKY FOR THREATENING WEATHER...AND STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR
FURTHER DETAILS AND UPDATES...INCLUDING POSSIBLE WATCHES OR
WARNINGS. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GOODMAN
Special weather statement, Sep 6, 2:11 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SAT SEP 6 2014

CTZ005-009-NYZ068-070-061915-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN FAIRFIELD-
211 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...PUTNAM AND
WESTCHESTER COUNTIES...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM OSSINING TO PEACH LAKE...AND
MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4139 7319 4138 7316 4135 7313 4114 7330
      4113 7389 4115 7389 4118 7392 4130 7383
      4139 7367 4140 7319

JCP
Special weather statement, Sep 6, 2:37 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT SAT SEP 6 2014

NJZ006-107-108-NYZ074-061930-
EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN UNION-
237 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM WILL IMPACT HUDSON...RICHMOND (STATEN ISLAND)
AND UNION COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4069 7444 4069 7421 4068 7414 4069 7412
      4069 7406 4056 7409 4054 7411 4054 7425
      4056 7422 4060 7422 4059 7429 4061 7431
      4059 7446 4066 7441 4066 7446 4067 7447

JCP
Special weather statement, Sep 6, 3:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SAT SEP 6 2014

NYZ072-073-176-177-179-062000-
BRONX-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN
NASSAU-
321 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM WILL IMPACT BRONX...NEW YORK (MANHATTAN)...
NORTHERN NASSAU AND QUEENS COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDTOWN MANHATTAN...AND MOVING EAST AT 30
MPH.

CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4080 7398 4086 7376 4084 7376 4088 7371
      4085 7366 4088 7366 4090 7365 4092 7356
      4077 7350 4074 7370 4076 7372 4074 7374
      4071 7392 4074 7396 4071 7397 4071 7400

JCP
Special weather statement, Sep 6, 3:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SAT SEP 6 2014

CTZ005-006-009-010-062030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-
326 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM NEW CANAAN TO SHELTON...AND
MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4127 7290 4128 7292 4127 7292 4120 7301
      4120 7306 4117 7310 4114 7310 4116 7320
      4113 7324 4114 7353 4119 7353 4121 7348
      4126 7352 4139 7289

JCP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:11 PM EDTSpecial Weather StatementOKX64 min
Sep 6, 3:26 PM EDTSpecial Weather StatementOKX64 min
Sep 6, 4:17 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region43 min
Sep 6, 4:49 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region116 min
Sep 6, 4:49 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region41 min
Sep 6, 6:23 PM EDTSpecial Weather StatementOKX37 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.